EconPapers    
Economics at your fingertips  
 

Approximate time dependent solutions of partial differential equations: the MaxEnt-Minimum Norm approach

E.D. Malaza, H.G. Miller, A.R. Plastino and F. Solms

Physica A: Statistical Mechanics and its Applications, 1999, vol. 265, issue 1, 224-234

Abstract: A new approach to inverse problems with incomplete data, the MaxEnt-Minimum Norm scheme, was recently introduced by Baker–Jarvis (BJ). This method is based on the application of Jaynes's MaxEnt principle to a probability distribution defined on the functional space of all the possible solutions of the problem. In the present work we consider the application of these ideas to non-equilibrium time dependent systems. In the spirit of Jaynes's Information Theory approach to Statistical Mechanics, we focus on the behaviour of a small number of physically relevant mean values. By recourse to the BJ procedure, the equations of motion of those mean values are closed and an approximate description of the system's evolution is obtained. It is also shown that the BJ method is closely related to Curado's case (i.e., q=2 and standard mean values) of Tsallis nonextensive thermostatistics.

Date: 1999
References: View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378437198004828
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:phsmap:v:265:y:1999:i:1:p:224-234

DOI: 10.1016/S0378-4371(98)00482-8

Access Statistics for this article

Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis

More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:phsmap:v:265:y:1999:i:1:p:224-234